Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 111, NWS Wilmington, NC

June 29, 2011Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 29, 2011, 3:20 PM EDT for Pender County, North Carolina. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2011, 3:20 PM EDT (19:20 UTC)
Expired
Jun 29, 2011, 3:42 PM EDT
In force
22 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Pender County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:27 PM EDTHAIL 0.75Surf City, NC
Jun 29, 3:39 PM EDTTSTM WND GST 63Surf City, NCOBSERVED BY WX STATION LOCATED AT 102 N. SHORE DRIVE AT SURF CITY TOURISM AND INFO CENTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WUUS52 KILM 291920
SVRILM
NCC141-292000-
/O.NEW.KILM.SV.W.0111.110629T1920Z-110629T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
320 PM EDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 400 PM EDT

* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  EDGECOMB...ON THE PENDER-ONSLOW COUNTY BORDER...AND MOVING         
  SOUTHWEST AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   WOODSIDE...
   SURF CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3438 7760 3432 7767 3437 7775 3447 7773
      3454 7760 3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 1919Z 063DEG 5KT 3447 7760

$$

TRA
2 follow-up statements
157 
WWUS52 KILM 291932
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
332 PM EDT WED JUN 29 2011

NCC141-292000-
/O.CON.KILM.SV.W.0111.000000T0000Z-110629T2000Z/
PENDER NC-
332 PM EDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT 
FOR EASTERN PENDER COUNTY...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR EDGECOMB...ALONG THE PENDER-ONSLOW COUNTY LINE...MOVING 
SOUTHWEST AT 5 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WOODSIDE...SURF CITY...TOPSAIL BEACH...AND HAMPSTEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO THE SIZE OF NICKELS HAS ALREADY BEEN REPORTED. 

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3438 7760 3432 7767 3437 7775 3447 7773
      3454 7760 3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 1932Z 061DEG 5KT 3445 7759

$$

TRA
434 
WWUS52 KILM 291942
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
342 PM EDT WED JUN 29 2011

NCC141-291951-
/O.CAN.KILM.SV.W.0111.000000T0000Z-110629T2000Z/
PENDER NC-
342 PM EDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PENDER COUNTY IS 
CANCELED...

AT 339 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED. THE WARNING HAS BEEN CANCELED.

A FLOOD WARNING REMAINS IN EFFECT FOR EXTREME EASTERN PENDER COUNTY 
NEAR THE ONSLOW COUNTY LINE WHERE SEVERAL INCHES OF RAIN HAS 
FALLEN...AND ANOTHER COUPLE INCHES MAY FALL IN THE NEXT HOUR. 

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL 
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772.

LAT...LON 3438 7760 3432 7767 3437 7775 3447 7773
      3454 7760 3448 7757 3447 7754 3444 7751
TIME...MOT...LOC 1941Z 061DEG 5KT 3445 7756

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:07 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 29, 3:07 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
307 PM EDT WED JUN 29 2011

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE SOUTHEAST ACROSS THE EASTERN
CAROLINAS TODAY EXITING OFF SHORE OVERNIGHT. HIGH PRESSURE
RIDGING IN FROM THE NORTH WILL PROVIDE SLIGHT RELIEF FROM THE HEAT
AND HUMIDITY THURSDAY AND FRIDAY. BERMUDA HIGH PRESSURE WILL
BECOME REESTABLISHED OVER THE HOLIDAY WEEKEND AND INTO EARLY NEXT
WEEK RETURNING THE REGION TO HOT AND DRY CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 300 PM WEDNESDAY...CURRENT WEAK CONVECTION IS EXITING THE NEW
HANOVER COAST THIS AFTERNOON. CLOUD COVER HAS HELD BACK SOME OF
THE CONVECTION BUT A CUMULUS FIELD WAS OBSERVED IN THE AREAS OF
LESS CLOUD COVER. CURRENTLY RADAR IS SHOWING SOME DEVELOPMENT OVER
INLAND BRUNSWICK AND EXTREME WESTERN COLUMBUS. THE FRONTAL
BOUNDARY IS NOW SEEN NEAR A RDU AND CAE LINE AND THIS FRONT IS
EXPECTED TO SLOWLY SHIFT EASTWARD AND SOUTHWARD OVERNIGHT.

UPSTAIRS THE MODELS ARE SHOWING DRYING TO CONTINUE AND THE DEEP MOISTURE
WILL BE OFF THE COAST BY 06 UTC. THUS THE CHANCES FOR PRECIPITATION
WILL BE WANING BEFORE THIS TIME.

WITH FRONTAL BOUNDARY SHIFTING SOUTH WINDS WILL BECOME LIGHT
OVERNIGHT AND A NORTHERLY SHIFT IN THE WINDS WILL TAKE PLACE
TOWARDS MORNING. THIS WILL IMPACT COUNTIES SOUTH AND WEST OF THE
JUNIPER RD FIRE. AN AIR QUALITY ALERT HAS BEEN UPGRADED FOR ALL
THE SOUTHEAST NORTH CAROLINA EXCEPT FOR ROBESON COUNTY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...PERIOD BEGINS WITH A COLD FRONT POSITIONED
JUST OFFSHORE AND HIGH PRESSURE BUILDING INTO THE AREA. THIS WILL
BRING IN COOLER AND DRIER AIR FOR THURSDAY WITH HIGHS RIGHT AROUND
90. SUBSIDENCE BEHIND THE FRONT COMBINED WITH PWATS DROPPING TO
RIGHT AROUND 1 INCH WILL INHIBIT CONVECTION THURSDAY. BY
FRIDAY...MOISTURE RETURN WILL BEGIN TO REDEVELOP AS EVIDENCED BY
INCREASING PWATS. GUIDANCE HINTING AT SOME PIEDMONT TROUGH/SEA
BREEZE ACTIVITY FRIDAY...AND PERSISTENT UPPER TROUGHING ALOFT WON/T
CAP ANYTHING. HOWEVER...STILL RELATIVELY DRIER AIR WILL ALLOW FOR
ONLY ISOLATED ACTIVITY AT BEST SO HAVE CARRIED SLIGHT CHANCE POP
FRIDAY AFTN. TEMPS FRIDAY WILL BEGIN TO WARM BACK UP...LOW 90S INLAND
AND UPPER 80S AT THE COAST. MINS BOTH NIGHTS WILL FALL BELOW CLIMO
FOR THE FIRST TIME IN A WHILE...UPPER 60S IN MOST LOCALES AWAY FROM
THE BEACH WITH A FEW MID 60S IN THE COOLEST SPOTS.

NE WINDS ON THURSDAY WILL PUSH SMOKE PLUMES FROM HOLLY SHELTER FIRE
AND BLADEN COUNTY FIRE SW BACK INTO THE ILM CWA. THIS HAS PROMPTED
THE ISSUANCE OF AN AIR QUALITY ALERT FOR ALL OF THE NC ZONES
EXCEPT ROBESON COUNTY. THIS WIND TRAJECTORY WILL LIKELY PRODUCE SOME
VISIBLE SMOKE ACROSS PENDER AND NEW HANOVER...WITH LESSER IMPACTS
ACROSS THE REMAINING NC COUNTIES. MUCH OF THE AREA WILL EXPERIENCE
THE SMELL OF SMOKE ON THURSDAY...LESS SO ON FRIDAY AS WINDS BEGIN TO
TURN BACK TO THE SOUTH.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...THERE HAS BEEN CONSIDERABLE DISAGREEMENT IN
THE VARIOUS LONG-RANGE MODELS OVER THE PAST 24 HOURS WITH REGARDS TO
THE POTENTIAL DEVELOPMENT OF A CUT-OFF (OR NEARLY SO) UPPER LOW NEAR
THE NC/VA COAST THIS WEEKEND. LAST NIGHT'S 00Z ECMWF WAS THE MOST
AGGRESSIVE IN DEVELOPING THIS FEATURE WHICH WOULD HAVE DRAMATIC
CONSEQUENCES FOR TEMPERATURE FORECASTS. THE 06 & 12Z GFS SHOWS THE
SAME FEATURE BUT KEEPS IT OUT NEAR 70 DEGREES W LONGITUDE...TOO FAR
EAST FOR ANY DIRECT CONSEQUENCES LOCALLY. OF MORE IMPORTANCE IS THE
STRENGTHENING OF THE SUBTROPICAL RIDGE AXIS JUST WEST OF THE
CAROLINAS. VIRTUALLY ALL THE MODELS SHOW THIS...WHICH SHOULD PROVIDE
TYPICAL SUMMERTIME HEAT TO THE AREA. MODELS EVEN SHOW A THERMAL LOW
DEVELOPING OVER THE SAVANNAH RIVER VALLEY NEXT WEEK DUE TO SUSTAINED
HIGH TEMPERATURES.

850 MB TEMPS AROUND +19C TO +20C SHOULD GIVE HIGHS IN THE 94-97
RANGE INLAND...WITH UPPER 80S ALONG THE BEACHES. MOISTURE WILL
RETURN FOR THE WEEKEND WITH DEWPOINTS EXPECTED TO REMAIN AROUND 70
EVEN DURING THE DAY BEGINNING SATURDAY...RISING INTO THE MID 70S BY
THE MIDDLE OF THE COMING WEEK. THIS COULD PRODUCE SOME HEAT
ADVISORIES INLAND WITH HEAT INDICES ECLIPSING 105 DEGREES.

PRECIP CHANCES APPEAR RATHER LOW SATURDAY AND SUNDAY DESPITE A
NORTHWEST FLOW ALOFT THAT MAY BRING SOME DECAYING MCS REMNANTS INTO
AT LEAST VIRGINIA AND POTENTIALLY NORTHERN NC. BY MONDAY OUR AIRMASS
SHOULD BECOME MODERATELY TO STRONGLY UNSTABLE EACH DAY WITH VERY
LITTLE CAPPING OBSERVED IN FORECAST SOUNDINGS OR ON 700/850 MB
TEMPERATURE PROGS. WE WILL SHOW 20 PERCENT CHANCES OF MAINLY DAYTIME
STORMS NEAR THE COAST EACH DAY...WITH 30 PERCENT CHANCES INLAND.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...MODERATE CONFIDENCE THAT VFR CONDITIONS WILL PREVAIL
THROUGH THE VALID PERIOD...WITH THE EXCEPTION OF POSSIBLE
CONVECTIVE ACTIVITY INTO THE EARLY EVENING HOURS AND POTENTIAL FOG
DEVELOPMENT/SMOKE OVERNIGHT INTO THURSDAY MORNING.

AREAS OF MVFR CIGS CONTINUE TO LINGER AT KFLO/KLBT...WHICH /I/
EXPECT TO DISSIPATE WITHIN THE NEXT FEW HOURS. SCATTERED TSRA/SHRA
DEVELOPED EARLIER TODAY ALONG A BOUNDARY JUST ALONG THE
COAST...MAINLY NEAR KILM. WITH THE CONTINUED CHANCE OF CONVECTIVE
ACTIVITY...HAVE KEPT VCSH IN FCST AT ALL COASTAL SITES THROUGH THE
EVENING HOURS. OVERNIGHT...WINDS WILL BECOME LIGHT AND VARIABLE
BEHIND THE WEAK FROPA. IN ADDITION TO THIS...LLVL MOISTURE...AND
SMALL DEWPOINT DEPRESSIONS MAY ALLOW FOR PATCHY FOG.
ATTM...HAVE DECIDED TO INCLUDE MVFR VSBY RESTRICTIONS AT ALL SITES
DUE TO POTENTIAL DEVELOPMENT OVERNIGHT INTO EARLY MORNING. FOG WILL
LIFT BY THURSDAY MORNING...AND VFR CONDITIONS WILL THEN PREVAIL
THROUGH THE REMAINDER OF THE VALID PERIOD...THOUGH CANNOT RULE OUT
AN ISOLATED TSRA/SHRA THURSDAY AFTERNOON. AT KILM...IT SHOULD ALSO
BE NOTED THAT EARLY THURSDAY MORNING...SMOKE FROM THE WILDFIRE IN
PENDER COUNTY MAY INFILTRATE INTO THE AREA. FOR NOW HAVE INCLUDED IN
TAF...INTRODUCING A MVFR VSBY RESTRICTION WHICH MAY RESULT FROM THIS
SMOKE. WILL CONTINUE TO MONITOR AND UPDATE AS NEEDED.

WINDS THIS AFTERNOON WILL SHIFT AROUND TO THE SOUTH AT THE
COASTALS.  OVERNIGHT INTO THE MORNING HOURS...WIND WILL BECOME LIGHT
AND VARIABLE...BEFORE SHIFTING MORE NORTHWEST EARLY THURSDAY MORNING.

EXTENDED OUTLOOK...AFTERNOON ISOLATED/SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE THURSDAY. THEN EXPECT VFR TO PREVAIL THROUGH
THE REMAINDER OF THE PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM WEDNESDAY... WINDS DROPPED A BIT THIS AFTERNOON AS THE
PRESSURE GRADIENT HAS WEAKENED BECAUSE OF THE APPROACHING FRONTAL
BOUNDARY. AS THE FRONT SHIFTS ACROSS THE WATERS A GRADUAL SHIFT OF
THE WINDS TO THE NORTHWEST IS EXPECTED BY DAY BREAK. WINDS WILL BE
LIGHT SO SEAS ARE EXPECTED TO BE AROUND 3 FEET.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...LIGHT WINDS AND WEAK SELY SWELL WILL CONTROL
THE WAVE BEHAVIOR THROUGH THE SHORT TERM. DECREASING PRESSURE
GRADIENT ON THURSDAY WILL ALLOW SEAS TO DECREASE THROUGH THE
AFTN...FROM 3-4 FT EARLY TO 2-3 FT LATE UNDER NE WINDS AROUND 10
KTS. EVEN LIGHTER WINDS FRIDAY WILL LEAD TO A WAVE SPECTRUM ALMOST
ENTIRELY CONTROLLED BY A SELY 2 FT AT 8 SEC SWELL CREATING 2-3 FT
SEAS ACROSS THE WATERS. WINDS FRIDAY WILL GRADUALLY VEER FROM NE TO
SE AT LESS THAN 10 KTS.

LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 3 PM WEDNESDAY...THE BERMUDA HIGH WILL BE LOCATED PRETTY FAR
EAST OF THE CAROLINAS THIS WEEKEND...BUT A WESTWARD EXTENSION OF
THE HIGH NOSING INTO NORTHERN FLORIDA WILL HELP MAINTAIN A SOUTH-
SOUTHWESTERLY WIND OVER THE CAROLINA COASTAL WATERS. A DECAYING
STALLED FRONT OVER THE CENTRAL AND WESTERN CAROLINAS WILL ALSO
HELP IN THIS REGARD. EXPECT TYPICAL AFTERNOON/EARLY EVENING SURGES
IN WIND ASSOCIATED WITH THE SEABREEZE WHICH COULD PUSH GUSTS UP AS
HIGH AS 20 KNOTS FOR A FEW HOURS...ESPECIALLY ON SUNDAY AND MONDAY
AFTERNOONS WHEN IT APPEARS WINDS WILL BE STRONGEST. SEAS SHOULD
AVERAGE 2-3 FT THROUGH THE PERIOD...PRIMARILY IN SHORT-PERIOD WIND
WAVES.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JDW
NEAR TERM...DRH
SHORT TERM...JDW
LONG TERM...TRA
AVIATION...SGL/DRH
MARINE...ALL
Hazardous weather outlook, Jun 29, 2:59 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
259 PM EDT WED JUN 29 2011

NCZ105>110-301900-
INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-
259 PM EDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY
SHELTER GAME LAND.

SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE AIR QUALITY WILL BE UNHEALTHY ON THURSDAY DUE TO THE FIRE IN
THE HOLLY SHELTER GAME LAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ096-099-301900-
BLADEN-COLUMBUS-
259 PM EDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN NORTHERN
BLADEN COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE AIR QUALITY WILL BE UNHEALTHY ON THURSDAY DUE TO THE FIRE IN
NORTHERN BLADEN COUNTY.

HEAT INDICES MAY APPROACH ADVISORY CRITERIA TOWARDS THE END OF THE
WEEKEND AND THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-SCZ017-023-024-032-033-039-301900-
ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
259 PM EDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDICES MAY APPROACH ADVISORY CRITERIA TOWARDS THE END OF THE
WEEKEND AND THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-301900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
259 PM EDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ053>056-301900-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
259 PM EDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

17

In the hours before

Special weather statement, Jun 29, 2:38 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
238 PM EDT WED JUN 29 2011

NCZ105-106-108-291900-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND PENDER-
238 PM EDT WED JUN 29 2011

...STRONG THUNDERSTORM PRODUCING HEAVY RAIN NEAR SCOTTS HILL AND THE
SOUTH END OF TOPSAIL BEACH...

AT 237 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SCOTTS
HILL...OR 11 MILES NORTHEAST OF WILMINGTON...MOVING EAST AT 15 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
45 MPH...VERY HEAVY RAINFALL...AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE HAMPSTEAD...OGDEN...
SCOTTS HILL...SURF CITY...TOPSAIL...TOPSAIL BEACH AND WOODSIDE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3430 7770 3425 7775 3426 7780 3427 7780
      3431 7777 3432 7777 3434 7780 3438 7779
      3445 7752 3444 7751

TRA
Special weather statement, Jun 29, 3:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
300 PM EDT WED JUN 29 2011

NCZ106-291930-
COASTAL PENDER-
300 PM EDT WED JUN 29 2011

...A STRONG THUNDERSTORM ON THE PENDER-ONSLOW COUNTY LINE NEAR HOLLY
RIDGE...

AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HOLLY RIDGE
ON THE PENDER-ONSLOW COUNTY LINE. MOVEMENT WAS NEARLY STATIONARY.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. IN
ADDITION...TORRENTIAL RAINFALL COULD LEAD TO PONDING OF WATER ON
HIGHWAY 17 AND NEARBY ROADS NEAR THE COUNTY LINE.

COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE EDGECOMB AND SURF
CITY.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3442 7754 3442 7755 3445 7761 3447 7757
      3447 7755 3447 7754 3445 7752

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:38 PM EDTSpecial Weather StatementILMNew Hanover22 min
Jun 29, 3:00 PM EDTSpecial Weather StatementILMPender30 min
Jun 29, 3:26 PM EDTAreal Flood WarningILMPender2 hr
Jun 29, 3:56 PM EDTSpecial Weather StatementILMNew Hanover34 min
Jun 29, 4:33 PM EDTDense Smoke AdvisoryILMPender18 hr
Jun 29, 4:33 PM EDTSevere Thunderstorm WarningILMNew Hanover42 min
Jun 29, 5:07 PM EDTAreal Flood AdvisoryILMNew Hanover113 min
Jun 29, 5:33 PM EDTSpecial Weather StatementILMNew Hanover27 min
Jun 29, 6:24 PM EDTSpecial Weather StatementILMNew Hanover66 min
Jun 29, 7:16 PM EDTSpecial Weather StatementILMBrunswick44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.